Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kristiana

Oral Antibiotics (doxy, mino, etc) folliculitis side effect?

Recommended Posts

I've been taking doxycycline for about seven months now. My skin is doing just fine and I'm really happy about it.

However, I seem to get itchy pink bumps on my chest a lot since taking the doxycycline, and I did some research online. I read that there are naturally ocurring bacteria and yeasts on the surface of the skin that compete with each other and that when you take an antibiotic that kills off the bacteria, then the yeast start to flourish, causing Pityrosporum Folliculitis, basically where the yeasts get into the follicles and causes an acne-like eruption that itches and needs to be treated with stuff different from acne medication.

Has anyone had this problem or something similar? My derm appointment isn't until December, and I need some tips on how to keep the itchy at bay because sometimes it's soooo distracting and uncomfortable that I can't even think!

Share this post


Link to post
Share on other sites

Kristiana, I had the same effect after taking minocycline steadily for several years. I began to get small brekaouts on back, chest, arms and even legs occasionally, especially in the hot humid summer months. My doctor said mino was not the cause, but after I stopped taking it, the breakouts went away and were restricted to my facial area. I have heard that cycline's can cause people to become more prone to breakouts in areas where they never were before, while still reducing the larger breakouts. Maybe this is the reason? What is the link to where you found this information?

Share this post


Link to post
Share on other sites

kristiana, i think what you are experiencing could be exactly what you read about. antibiotics kill good bacteria too, allowing yeast to flourish. i got red bumps on the edges of my mouth when i was on mino, and my derm said it was a "yeast infection." she gave me a cream called spectazole, and it cleared it up within a week. it's prescription, though, so why don't you call your derm, tell him/her about the problem and see if spectazole is what you need.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×